- 9 years ago
- Wedding: September 2010
You might be taking something thats a high dose for your body. Did you talk with your doctor? Im on a low dose birth control called aviane, cant complain.
I actually went on BC as well, mainly to try and regulate my periods. IT WAS GOD AWFUL.
You know, with the nuvaring…you can actually mitigate some of the worst side effects by taking a Vitman B Complex with it. I know it’s crazy, but I have a lot of friends who are dorks and into medicine (that’s how I found out about it). I probably would have stayed on it, but that damn thing wouldn’t stay in. I lost it once, only to find it WEEKS later on the floor. Oh….soooooooo embarrassing….and disgusting…I just couldn’t bear it. All sense of self-dignity GONE (this happened when I was living with roommates in college. Did I mention my roommates were dudes?)
A friend of mine is using Implanon or something of that sort. It’s just a tiny little flexible band that is in her upper arm on the inside. Wouldn’t have ever noticed if I hadn’t already looked into and she was showing me on purpose.
I am really looking into FAM (fertility awareness method). It’s similar to what joy2011 was talking about, but there is no religious aspect to it. And if we go that route, we’ll be extra careful and always use a second form of BC (condoms) and avoid intercourse during ovulation. There are a few non-hormonal options to look into, as well as checking to see if there are different doses that will help you manage the symptoms that HBC is giving you.
Best of luck…decisions like these are definitely a lot to consider.
Thanks guys- I’ll read about different pills. I’m not doing a condomless anything method, so the rhythim stuff is absolutely out. Definitely looking into pills.
Whether or not you plan to use it as a BC method, I would still recommend reading “Taking Charge of Your Fertility.” It has such good information about reading and understanding your body.
Also, you can use a IUD and have kids later on. They are super safe now and shouldn’t cause the problems they did in the 70’s. I used an Mirena IUD and it was awesome. I’ve read some women have had fertility issues after an IUD, but it’s hard to know if it’s the IUD’s fault or an age issue. I would talk to your doctor about your options.
Hey, just wanted to say that an IUD would be a great option for you since it delivers local hormones. You can have one put in without having kids (contrary to popular belief), and you can take it out at any time and start trying to conceive immediately.
The copper IUD (paraguard) has no hormones, although it does increase cramps for some people. Mirena has hormones, but by 8 months most girls’ (including my) periods disappear and I haven’t noticed any hormone effects (I’m really sensitive too). Even though the Mirena is expensive if not covered by insurance, it’s actually cheaper in the long run if you leave it in for like 1-2 years at least. I switched from the ring to Mirena and it was definitely cheaper in the long run.
So, long story short, I say go for an IUD.
Oh, and any type of hormonal pill *should* decrease your cramps, not increase them. We actually put people on pills to help decrease cramps and pain from endometriosis. Anyway, you may want to talk to your ob/gyn or family doc about maybe working you up for a different cause of your cramps.
I’m on a super low dose one. I’m using Junel FE, which is generic for Loestrin FE. I had spotting my first month and that’s it. I really have no side effects because it’s such a low dosage. Maybe it’s worth a shot?
The topic ‘Can’t Tolerate Birth Control’ is closed to new replies.